Ask a doctor

Can Filler in Cheeks and Tear Trough Slow or Prevent Recovery from Bad Botox Near Eyes?

I had a bad Botox experience 2 months ago. Had it for crows feet and it created cheek ptosis and bad hollows under eyes. I had filler in tear trough and cheek after that to try to look better. It did not help and made it worse (bags under eyes and puffy cheeks). I'm considering dissolving the filler everywhere. I hope it is safe. I also reckon that the filler might prevent my eyes and cheek muscles to recover from Botox? What do you think? Thanks for your help in advance.

Doctor Answers (7)

Fillers and Botox

+2

The fillers should not have any effect on the botox wearing off.  Botox when done correctly can be a great solution ot the crow's but if chased down the side of the face will limit cheek movement.


Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Botulinum Toxin (Botox and Dysport) and concurrent use of fillers

+1

To the best of my knowledge, fillers will or should not effect the longevity of the Botulinum Toxin (Botox and Dysport) results

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

Dissolving fillers after Botox

+1

Dissolving the hyaluronidase is commonly done if the result is less than satisfactory. It will not deter the recovery from the Botox so if you have a desire to have the filler dissolve, you can safely have it done.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Filler after Botox

+1

The best thing to do after your Botox injection is to let it wear off and things will go back the way they were since the effect of Botox is temporary. It is a mistake to chase after Botox with fillers if you did not need filler in the first place because the filler effect will last much longer. You can go ahead and dissolve the fillers if they are of the hyarulonic acid type.

Peter T. Truong, MD
Fresno Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

Dissolving unfavorable results from fillers- Yes it is safe!

+1

I lecture on filler complications frequently.  I have seen bad results from various sources. I am prone to dissolve everything and start fresh if I am consulted about  an unfortunate patient with a messy, unfavorable result.  I use hyaluronidase to dissolve the filler, and then I wait about 10 days before reassessment.  Sometimes, I have to do it more than once (dissolving the product).  Once everything back to square one, I then consider adding filler again.  It is important to be patient, and wait until all the tissues have returned to normal!  Don't rush!

People worry needlessly about the hyaluronidase adversely affecting their normal tissue hyaluronic acid (HA).  Remember that your own tissue HA is recycled naturally everyday.  It is constantly being broken down and rebuilt, and your own tissues will recover quickly with no observable ill effects.  IF you are allergic to bee stings, it might be a good idea to tell your physician about that- some patients are very sensitive to hyaluronidase.

What if you have permanent or long lasting fillers in your face?  Then, I am very sorry for you- there are few good strategies for you.  I never recommend these products, since I have seen far too many bad results (sometimes patients from very good surgeons).  I don't like these permanent fillers in the face in particular, and remember there is no back door escape route- no way of getting rid of them if things go wrong.  I do not recommend these excepting in the most exceptional circumstances.  

  Botox, once it gets absorbed, connects to the area where it works, and then it is GONE.  Botox dissappears from your system extremely quickly (certainly by one day)  The areas where it does its thing undergo a process of renewal, and when they are renewed, the effects are completely gone (about 3 or 4 months).

Claudio DeLorenzi, MD
Toronto Plastic Surgeon
4.0 out of 5 stars 5 reviews

Botox would not cause cheek ptosis if injected properly

+1

You can have the filler resolved by injecting the Wydaze. I do not believe that Botox caused the check ptosis. In 3 months all of the Botox effect will be gone and you can have evaluation for the cheek area.

Kamran Khoobehi, MD
New Orleans Plastic Surgeon
5.0 out of 5 stars 51 reviews

Fillers don't interfere with Botox

+1

In general, the Botox effects should resolve in about three months after the injections. Any fillers that were placed can be "dissolved" with hyaluronidase safely. There should be no interference with your returning to the way you were before all of these interventions started.

Verne Weisberg, MD
Portland Plastic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.